Sirolimus-associated diffuse alveolar hemorrhage.

Vlahakis NE, Rickman OB, Morgenthaler T
Mayo Clin Proc. 2004 79 (4): 541-5

PMID: 15065619 · DOI:10.4065/79.4.541

Sirolimus is an immunosuppressive medication used in transplant recipients. To our knowledge, we describe the third reported case of alveolar hemorrhage in association with sirolimus. Fever, dyspnea, hemoptysis, and lung infiltrates resolved rapidly with cessation of sirolimus therapy both initially and after reinstitution of the drug. Unlike previous reports, our patient had no evidence of lymphocytic alveolitis but rather marked macrophage hemosiderosis, suggesting that sirolimus pulmonary toxicity may manifest through 2 separate mechanisms. Our case highlights an uncommon but potentially lethal manifestation of sirolimus pulmonary toxicity.

MeSH Terms (17)

Biopsy Bronchoalveolar Lavage Fluid Dyspnea Female Fever Hemoptysis Hemorrhage Hemosiderin Humans Immunosuppressive Agents Kidney Transplantation Lung Diseases Macrophages Middle Aged Pulmonary Alveoli Sirolimus Tomography, X-Ray Computed

Connections (1)

This publication is referenced by other Labnodes entities:

Links